Alert archive / Missouri / Heat Advisories in 2012

Heat Advisory 9, NWS Springfield, MO

August 3, 20124 counties in Missouri

NWS Springfield, MO issued this heat advisory at Aug 3, 2012, 3:08 PM CDT for 4 counties in Missouri. It took effect at Aug 4, 2012, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2012, 3:08 PM CDT (20:08 UTC)
In effect from
Aug 4, 2012, 12:00 PM CDT
Expired
Aug 4, 2012, 8:00 PM CDT
In force
8 hr
Issued by
NWS Springfield, MO

Counties Dent County, MO, Phelps County, MO, Shannon County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 156 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1209 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WWUS73 KSGF 032008
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT FRI AUG 3 2012

KSZ097-101-MOZ077-088-093-101-041000-
/O.EXT.KSGF.EH.W.0002.000000T0000Z-120805T0100Z/
CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
LAMAR...JOPLIN...CARTHAGE...NEOSHO...ANDERSON...PINEVILLE
308 PM CDT FRI AUG 3 2012

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 8 PM CDT SATURDAY...

* SHORT TERM TRENDS...CLOUDS WILL KEEP AFTERNOON TEMPERATURES IN
  THE MIDDLE 90S TO NEAR 103. HOWEVER AREAS THAT RECEIVE SUNSHINE
  WILL QUICKLY RISE ABOVE 100 DEGREES. TEMPERATURES WILL SLOWLY
  COOL AFTER SUNSET.

* TIMING AND AREAS AFFECTED...VERY HOT TEMPERATURES WILL IMPACT
  EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI THROUGH
  SATURDAY.

* TEMPERATURE...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL
  RANGE FROM 100 TO 106 DEGREES TODAY...AND FROM 102 TO 108
  DEGREES ON SATURDAY. LOWS TONIGHT WILL ONLY FALL TO NEAR 80
  DEGREES.

* IMPACTS...THIS PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE
  RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...THE
  ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE
  PARTICULARLY SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

MOZ071-082-083-098-041000-
/O.NEW.KSGF.HT.Y.0009.120804T1700Z-120805T0100Z/
PHELPS-TEXAS-DENT-SHANNON-
INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM...
WINONA...EMINENCE
308 PM CDT FRI AUG 3 2012

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. 

* TIMING AND AREAS AFFECTED...VERY HOT TEMPERATURES WILL IMPACT
  THE MISSOURI OZARKS SATURDAY.

* TEMPERATURE...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL
  RANGE FROM 100 TO 105 DEGREES ON SATURDAY.

* IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY INCREASE
  THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN... THE
  ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE
  PARTICULARLY SUSCEPTIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KSZ073-MOZ055>058-066>070-078>081-089>092-094>097-102>106-041000-
/O.EXT.KSGF.HT.Y.0008.000000T0000Z-120805T0100Z/
BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY-
CAMDEN-PULASKI-CEDAR-POLK-DALLAS-LACLEDE-DADE-GREENE-WEBSTER-
WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-BARRY-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP...
VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
308 PM CDT FRI AUG 3 2012

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT SATURDAY...

* SHORT TERM TRENDS...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES
  WILL GENERALLY RANGE FROM THE UPPER 90S TO NEAR 102 DEGREES.
  LOCATIONS UNDER THE CLOUDS WILL REMAIN A LITTLE COOLER.
  TEMPERATURES WILL SLOWLY FALL AFTER SUNSET.

* TIMING AND AREAS AFFECTED...VERY HOT TEMPERATURES WILL IMPACT THE
  MISSOURI OZARKS AND SOUTHEASTERN KANSAS THROUGH SATURDAY.

* TEMPERATURE...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL
  RANGE FROM THE UPPER 90S TO NEAR 102 DEGREES TODAY...AND FROM
  100 TO 106 DEGREES ON SATURDAY. LOWS TONIGHT WILL FALL INTO THE
  MIDDLE 70S TO NEAR 80 DEGREES.

* IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY INCREASE
  THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN... THE
  ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE
  PARTICULARLY SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

$$

FOSTER
4 follow-up statements
233 
WWUS73 KSGF 040011
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT FRI AUG 3 2012

KSZ097-101-MOZ077-088-093-101-041215-
/O.CON.KSGF.EH.W.0002.000000T0000Z-120805T0100Z/
CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
LAMAR...JOPLIN...CARTHAGE...NEOSHO...ANDERSON...PINEVILLE
711 PM CDT FRI AUG 3 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT
SATURDAY...

* TIMING AND AREAS AFFECTED...VERY HOT TEMPERATURES WILL IMPACT EXTREME
  SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI THROUGH
  SATURDAY.

* TEMPERATURE...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL
  RANGE FROM 102 TO 108 DEGREES ON SATURDAY. LOWS TONIGHT WILL
  ONLY FALL TO NEAR 80 DEGREES.

* IMPACTS...THIS PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK
  OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...THE ELDERLY... AND
  THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY
  SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KSZ073-MOZ055>058-066>070-078>081-089>092-094>097-102>106-041215-
/O.CON.KSGF.HT.Y.0008.000000T0000Z-120805T0100Z/
BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY-
CAMDEN-PULASKI-CEDAR-POLK-DALLAS-LACLEDE-DADE-GREENE-WEBSTER-
WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-BARRY-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP...
VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
711 PM CDT FRI AUG 3 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT SATURDAY...

* TIMING AND AREAS AFFECTED...VERY HOT TEMPERATURES WILL IMPACT
  THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS THROUGH SATURDAY.

* TEMPERATURE...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL
  RANGE FROM 100 TO 106 DEGREES ON SATURDAY. LOWS TONIGHT WILL
  FALL INTO THE MIDDLE 70S TO NEAR 80 DEGREES.

* IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY
  INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...
  THE ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL
  BE PARTICULARLY SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

$$

MOZ071-082-083-098-041215-
/O.CON.KSGF.HT.Y.0009.120804T1700Z-120805T0100Z/
PHELPS-TEXAS-DENT-SHANNON-
INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM...
WINONA...EMINENCE
711 PM CDT FRI AUG 3 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY...

* TIMING AND AREAS AFFECTED...VERY HOT TEMPERATURES WILL IMPACT THE
  MISSOURI OZARKS SATURDAY.

* TEMPERATURE...AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE
  FROM 100 TO 105 DEGREES ON SATURDAY.

* IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY
  INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...THE
  ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE
  PARTICULARLY SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

WFO SGF
656 
WWUS73 KSGF 040857
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 AM CDT SAT AUG 4 2012

KSZ097-101-MOZ077-088-093-101-042100-
/O.CON.KSGF.EH.W.0002.000000T0000Z-120805T0100Z/
CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
LAMAR...JOPLIN...CARTHAGE...NEOSHO...ANDERSON...PINEVILLE
357 AM CDT SAT AUG 4 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* TIMING AND AREAS AFFECTED...EXTREME SOUTHEAST KANSAS AND FAR
  WESTERN MISSOURI THIS AFTERNOON AND EVENING.

* TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 102 TO 108
  DEGREES.

* IMPACTS...THIS PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE
  RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...THE ELDERLY...
  AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE
  PARTICULARLY SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KSZ073-MOZ055>058-066>070-078>081-089>092-094>097-102>106-042100-
/O.CON.KSGF.HT.Y.0008.000000T0000Z-120805T0100Z/
BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY-
CAMDEN-PULASKI-CEDAR-POLK-DALLAS-LACLEDE-DADE-GREENE-WEBSTER-
WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-BARRY-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP...
VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
357 AM CDT SAT AUG 4 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING AND AREAS AFFECTED...PORTIONS OF SOUTHEAST KANSAS AND THE
  MISSOURI OZARKS.

* TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 95 TO 104
  DEGREES.

* IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY
  INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...
  THE ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL
  BE PARTICULARLY SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

$$

MOZ071-082-083-098-042100-
/O.CON.KSGF.HT.Y.0009.120804T1700Z-120805T0100Z/
PHELPS-TEXAS-DENT-SHANNON-
INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM...
WINONA...EMINENCE
357 AM CDT SAT AUG 4 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

* TIMING AND AREAS AFFECTED...EASTERN OZARKS THROUGH THIS
  AFTERNOON AND EVENING.

* TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 95 TO 103
  DEGREES.

* IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY
  INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG
  CHILDREN...THE ELDERLY...AND THOSE WITHOUT ACCESS TO AIR
  CONDITIONING WILL BE PARTICULARLY SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

CRAMER
284 
WWUS73 KSGF 041852
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CDT SAT AUG 4 2012

KSZ097-101-MOZ077-088-093-101-050100-
/O.CON.KSGF.EH.W.0002.000000T0000Z-120805T0100Z/
CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
LAMAR...JOPLIN...CARTHAGE...NEOSHO...ANDERSON...PINEVILLE
152 PM CDT SAT AUG 4 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* SHORT TERM TRENDS...TEMPERATURES WILL CONTINUE TO CLIMB ABOVE
  102 TO 108 LATE THIS AFTERNOON. HEAT INDEX VALUES WILL RANGE
  FROM 100 TO 108 AS WELL.

* TIMING AND AREAS AFFECTED...EXTREME SOUTHEAST KANSAS AND FAR  
  WESTERN MISSOURI THIS AFTERNOON AND EVENING.

* TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 102 TO 108 DEGREES.

* IMPACTS...THIS PERIOD OF HOT WEATHER WILL LIKELY INCREASE THE RISK
  OF HEAT RELATED ILLNESSES. YOUNG CHILDREN...THE ELDERLY... AND
  THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE PARTICULARLY
  SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

KSZ073-MOZ055>058-066>070-078>081-089>092-094>097-102>106-050100-
/O.CON.KSGF.HT.Y.0008.000000T0000Z-120805T0100Z/
BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY-
CAMDEN-PULASKI-CEDAR-POLK-DALLAS-LACLEDE-DADE-GREENE-WEBSTER-
WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-BARRY-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP...
VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
152 PM CDT SAT AUG 4 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* SHORT TERM TRENDS...TEMPERATURES WILL CONTINUE TO CLIMB TO
  AROUND 95 TO 104. HEAT INDEX VALUES WILL BE AROUND 100 TO 104.

* TIMING AND AREAS AFFECTED...PORTIONS OF SOUTHEAST KANSAS AND THE MISSOURI
  OZARKS.

* TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 95 TO 104 
   DEGREES.

* IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY INCREASE
  THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN... THE
  ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE
  PARTICULARLY SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

$$

MOZ071-082-083-098-050100-
/O.CON.KSGF.HT.Y.0009.000000T0000Z-120805T0100Z/
PHELPS-TEXAS-DENT-SHANNON-
INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM...
WINONA...EMINENCE
152 PM CDT SAT AUG 4 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* SHORT TERM TRENDS...TEMPERATURES WILL CONTINUE TO CLIMB TO
  AROUND 95 TO 103. HEAT INDEX VALUES WILL BE AROUND 100 TO 103.

* TIMING AND AREAS AFFECTED...EASTERN OZARKS THROUGH THIS  
  AFTERNOON AND EVENING.

* TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 95 TO 103 
  DEGREES.

* IMPACTS...THIS EXTENDED PERIOD OF HOT WEATHER WILL LIKELY
  INCREASE THE RISK OF HEAT RELATED ILLNESSES. YOUNG CHILDREN... THE
  ELDERLY...AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE
  PARTICULARLY SUSCEPTIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

GRIFFIN
534 
WWUS73 KSGF 050102
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT SAT AUG 4 2012


KSZ097-101-MOZ077-088-093-101-050215-
/O.EXP.KSGF.EH.W.0002.000000T0000Z-120805T0100Z/
CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-MCDONALD-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
LAMAR...JOPLIN...CARTHAGE...NEOSHO...ANDERSON...PINEVILLE
802 PM CDT SAT AUG 4 2012

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

TEMPERATURES ARE COOLING THIS EVENING AND WITH A PASSAGE OF A COLD
FRONT TEMPERATURES ARE EXPECTED TO REMAIN COOLER INTO EARLY NEXT
WEEK.

$$

KSZ073-MOZ055>058-066>070-078>081-089>092-094>097-102>106-050215-
/O.EXP.KSGF.HT.Y.0008.000000T0000Z-120805T0100Z/
BOURBON-BENTON-MORGAN-MILLER-MARIES-VERNON-ST. CLAIR-HICKORY-
CAMDEN-PULASKI-CEDAR-POLK-DALLAS-LACLEDE-DADE-GREENE-WEBSTER-
WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-BARRY-STONE-TANEY-OZARK-
OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...WARSAW...COLE CAMP...
VERSAILLES...ELDON...LAKE OZARK...VIENNA...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...GREENFIELD...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA...
MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...MONETT...
CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...THAYER...ALTON
802 PM CDT SAT AUG 4 2012

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

TEMPERATURES ARE COOLING THIS EVENING AND WITH A PASSAGE OF A
COLD FRONT TEMPERATURES ARE EXPECTED TO REMAIN COOLER INTO EARLY
NEXT WEEK.


$$

MOZ071-082-083-098-050215-
/O.EXP.KSGF.HT.Y.0009.000000T0000Z-120805T0100Z/
PHELPS-TEXAS-DENT-SHANNON-
INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM...
WINONA...EMINENCE
802 PM CDT SAT AUG 4 2012

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

TEMPERATURES ARE COOLING THIS EVENING AND WITH A PASSAGE OF A
COLD FRONT TEMPERATURES ARE EXPECTED TO REMAIN COOLER INTO EARLY
NEXT WEEK.


$$

WFO SGF

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this heat advisory went out at Aug 3, 12:46 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 3, 12:46 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1246 PM CDT FRI AUG 3 2012

...UPDATE TO AVIATION...

.UPDATE...
/ISSUED 454 AM CDT FRI AUG 3 2012/
HAVE DECIDED TO INCLUDE A MENTION FOR SEVERE STORMS FOR THIS
AFTERNOON AND EVENING.

POINT FORECAST SOUNDINGS FROM THE NAM BUFR SUGGEST A CLASSIC
ENVIRONMENT FOR MICROBURSTS. A WELL MIXED LOWER TROPOSPHERE OFFERS
AN INVERTED V LIKE STRUCTURE...AS TEMPERATURES WARM INTO THE
100S.

MEANWHILE...PRECIPITABLE WATER VALUES ARE HITTING A SWEET SPOT AT
AROUND 1.80 INCHES. 2500 TO 3000 J/KG OF MIXED LAYER
CAPE...COMBINED WITH MOIST MID LEVEL AIR WILL ALSO CONTRIBUTE
TOWARD THIS SEVERE RISK.

CRAMER

&&

.DISCUSSION...
/ISSUED 257 AM CDT FRI AUG 3 2012/
SCATTERED SHOWERS AND THUNDERSTORMS IMPACTED AREAS OF EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS OVERNIGHT.  THE STRONGEST
STORMS OCCURRED NEAR ROARING RIVER STATE PARK...WHERE A MICROBURST
IS BELIEVED TO HAVE CAUSED DAMAGE WITHIN THE PARK.  A SUPERCELL
STORM TRACKED ACROSS TABLE ROCK LAKE...GENERATING HAIL AND SOME
DECENT WIND GUSTS.

A LOW LEVEL ZONE OF CONVERGENCE STRETCHED FROM CENTRAL KANSAS INTO
FAR WESTERN MISSOURI.  THIS FEATURE CONTINUED TO GENERATE SHOWERS
AND THUNDERSTORMS...WHICH COULD LINGER OVER WESTERN MISSOURI INTO
THE DAYTIME HOURS.  THIS CONVERGENCE ZONE COULD ALSO BE A FOCUS FOR
ADDITIONAL THUNDERSTORM DEVELOPMENT DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS.  THEREFORE HAVE INCREASE POPS A LITTLE OVER THE
AREA FROM PREVIOUS FORECASTS.

HEADING INTO SATURDAY...THE SUMMERTIME RIDGE BREAKS DOWN EVEN
MORE...ALLOWING A FRONTAL SYSTEM TO PASS THROUGH SOUTHERN MISSOURI.
THIS FEATURE WILL ALSO TRIGGER SHOWERS AND THUNDERSTORMS SATURDAY
AFTERNOON AND NIGHT. WIDESPREAD PRECIPITATION IS NOT
EXPECTED...WHILE STORMS ARE EXPECTED TO BE SCATTERED IN NATURE
SATURDAY THROUGH SATURDAY NIGHT.

SLIGHTLY COOLER AND LESS HUMID WEATHER IS EXPECTED IN RESPONSE TO
THE FRONTAL PASSAGE.  WE ALSO EXPECT DRY WEATHER BY SUNDAY AS
WELL...WHICH WILL PERSIST THROUGH EARLY NEXT WEEK.

THE ECMWF CONTINUES TO TREND A FURTHER WEST POSITIONING OF THE
SUMMERTIME HIGH THROUGH THE MIDDLE AND END OF NEXT WEEK.  THIS WOULD
PUT SOUTHERN MISSOURI BACK INTO WEAK NORTHWEST FLOW...WHICH COULD
BRING RAIN CHANCES BACK INTO THE PICTURE.

&&

.AVIATION...

FOR THE 18Z TAFS FOR KSGF/KJLN/KBBG...WEAK WAVE/MCV MOVING INTO
EASTERN KANSAS IS SUSTAINING SOME CONVECTION OVER SOUTHEASTERN
KANSAS. WHERE THERE ARE BREAKS IN THE CLOUDS...TEMPERATURES ARE
WARMING RATHER QUICKLY. WITH A WEAK SURFACE FRONT EXTENDING FROM
SALEM TO JOPLIN...COULD SEE SOME REDEVELOPMENT IN THIS AREA LATER
THIS AFTERNOON. CONDITIONS WILL REMAIN VFR...BUT COULD SEE SOME
WIDELY SCATTERED CONVECTION IN THE AREA THROUGH SUNSET.

ATTENTION THEN TURNS TO THE OVERNIGHT HOURS. UPPER TROUGH OVER THE
ROCKIES IS PROGGED TO MOVE INTO THE NORTHERN PLAINS DURING THE
PERIOD. THIS WILL ALLOW A SURFACE FRONT TO APPROACH THE REGION.
WITH THE LOW LEVEL JET INCREASING DURING THE OVERNIGHT
HOURS...AGAIN A POSSIBILITY OF SOME OVERNIGHT CONVECTION.
CONFIDENCE IS NOT HIGH AT THIS TIME...BUT ENOUGH TO AT LEAST
MENTION A PROB30.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ055>058-066>070-
     078>081-089>092-094>097-102>106.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ077-
     088-093-101.

KS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ073.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ097-
     101.

&&
Hazardous weather outlook, Aug 3, 12:54 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT FRI AUG 3 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1254 PM CDT FRI AUG 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  EXTREME EXCESSIVE HEAT RISK.
  ELEVATED FIRE WEATHER RISK.

DISCUSSION...

  AFTERNOON TEMPERATURES AND HEAT INDEX VALUES WILL RANGE FROM 100
  TO 105 DEGREES ACROSS THE OUTLOOK AREA WHERE THERE IS AMPLE
  SUNSHINE.

  ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP FROM MID
  AFTERNOON INTO THIS EVENING. A FEW OF THESE STORMS COULD BECOME
  SEVERE...CAPABLE OF PRODUCING DAMAGING DOWNBURST WIND GUSTS IN
  EXCESS OF 60 MPH.

  AN ELEVATED FIRE WEATHER RISK WILL CONTINUE THIS AFTERNOON AND
  EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  TEMPERATURES AND HEAT INDEX VALUES SATURDAY AFTERNOON WILL AGAIN
  RANGE FROM 100 TO 107 DEGREES.

  ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP SATURDAY AS A
  FRONT APPROACHES THE AREA.

  AN ELEVATED FIRE WEATHER RISK WILL CONTINUE INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:47 PM CDTSpecial Weather StatementSGFOzark28 min
Aug 2, 10:16 PM CDTSpecial Weather StatementSGFMcDonald29 min
Aug 2, 10:25 PM CDTSpecial Weather StatementSGFBarry35 min
Aug 2, 10:42 PM CDTSevere Thunderstorm WarningSGFStone, Taney48 min
Aug 3, 12:01 AM CDTSpecial Weather StatementSGFBarry29 min
Aug 3, 12:27 AM CDTSevere Thunderstorm WarningSGFBarry11 min
Aug 3, 12:50 AM CDTSpecial Weather StatementSGFShannon25 min
Aug 3, 1:16 AM CDTSpecial Weather StatementSGFShannon44 min

Nearby

Heat Advisories in Missouri, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.